MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85410
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
The physician attempted to inflate the balloon and the stent would not deploy.The physician then successfully removed the stent and continued with another product.The patient wasn't harmed.
 
Additional Manufacturer Narrative
Engineering investigation: the device in question was received and disinfected.The stent was in place on the balloon and had not been dislodged.The stent was firmly crimped in place and the stent was properly situated between the two radio opaque marker bands.The crimped stent diameter was measured and was 2.3 mm.This diameter is indicative of a properly crimped stent and matches the data of the other properly crimped devices from the same lot as indicated on the quality inspection data sheets.The surface of the stent, exposed balloon and catheter shaft was evaluated for damage that would prohibit the stent from being deployed.Damage of the stent was noted on the proximal end of the stent.One of the end cells had been folded over back upon itself.This most like occurred when the stent was pulled back through the introducer sheath.The instructions for use ( ifu) states the following: "do not withdraw the icast covered stent back into the bronchoscope or endotracheal tube once the device is fully introduced" no damage was seen on the balloon or catheter shaft assembly.To ensure the device was functional, the catheter was prepped per the instructions for use and the stent deployed to the nominal inflation pressure of 8 atm as specified on the product label.The stent opened as expected and performed properly.There were no leaks of the catheter balloon or shaft assembly.There was no failure of the device.The area on the stent that had the one end cell folded back was visible on the deployed stent but in no way prohibited the balloon from deploying the stent.A full review of the catheter lot history records for the devices in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8 atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12 atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12 atm).Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.The device performed properly and had no signs that the product was defective.Clinical evaluation: obstruction can be caused by anatomical process, infectious process or mechanical process including an unopposed stent interfering with the flow of blood.Ischemia is a restriction in blood supply to tissues caused by an obstruction in an artery and resulting in a shortage of oxygen needed at the cellular level.If a stent does not deploy properly in the target area it could become an obstruction causing occlusion of the artery resulting in ischemia, and tissue injury.A delay in treatment while a second product is located and prepared could affect the success of reperfusion of that tissue.The instructions for use (ifu) state do not use in a non-compliant lesion where full expansion of the balloon dilatation catheter, appropriately sized for the lumen, cannot be obtained.The ifu also warns that the native lumens must be accurately measured, not estimated and that incomplete deployment of the stent may cause procedural complications resulting in patient injury.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key6335349
Report Number1219977-2017-00023
Device Sequence Number1105490
Product Code JCT
UDI-Device Identifier00650862854107
UDI-Public00650862854107
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/15/2018
Device Model Number85410
Device Catalogue Number85410
Device Lot Number230807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/14/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR